Alert archive / Utah / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 6, NWS Salt Lake City, UT

April 14, 2000Utah County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Apr 14, 2000, 6:05 PM MDT for Utah County, Utah. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2000, 6:05 PM MDT (00:05 UTC)
Expired
Apr 14, 2000, 6:30 PM MDT
In force
25 min
Issued by
NWS Salt Lake City, UT
Area
Whole counties

County Utah County, UT

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 0.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2000-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2000-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1584 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

003 
WUUS55 KSLC 150006
SVRSLC
UTC049-150030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
605 PM MDT FRI APR 14 2000

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL UTAH COUNTY IN UTAH

* UNTIL 630 PM MDT

* AT 556 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 16 MILES SOUTHWEST OF OREM...OR ABOUT 13 MILES
  NORTHWEST OF PAYSON...MOVING NORTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  9 MILES SOUTHWEST OF AMERICAN FORK... 9 MILES SOUTH OF LEHI AT 635
  PM MDT

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN SALT LAKE CITY.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 2:30 PM MDT, 3 hours 35 minutes earlier.

Area forecast discussion, Apr 14, 2:30 PM MDT, 3 hours 35 minutes before
UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UTAH
230 PM MDT FRI APR 14 2000

SYNOPSIS...AN UPPER LEVEL LOW MOVING ACROSS UTAH WILL KEEP SHOWERS
AND A FEW THUNDERSTORMS OVER THE AREA TONIGHT AND EARLY SATURDAY.
HIGH PRESSURE ALOFT WILL BUILD OVER THE AREA LATE SATURDAY AND
SUNDAY.

DISCUSSION...TROF MOVING SLOWLY EAST AS EXPECTED AND WILL CONTINUE
UNSETTLED WEATHER OVER THE CWA MUCH OF THE NIGHT.  THERE WILL BE A
SLOW IMPROVEMENT FROM THE WEST STARTING BY LATE EVENING.  ACTIVITY
OVER THE SOUTHERN HALF OF UT HAS BEEN LIMITED SO FAR TODAY BUT
BELIVE CONVECTION WILL FIRE UP AS THE TROF AXIS APPROACHES THE
AREA.  EVIDENCE FOR THIS IS THE INCREASE IN CONVECTION OVER SOUTHERN
NV NOW.  WHILE KEEPING QUITE A BIT OF WEATHER IN THE FORECASTS WE
WILL HAVE A GENERAL LOWERING OF PROBABILITIES FROM THE EARLIER
PACKAGE.  WILL ALSO CANCEL THE SNOW ADVISORY FOR THE NORTHERN
MOUNTAINS.  THERE MAY BE LOCAL HEAVY SNOW FROM CONVECTION THIS
EVENING BUT NOT WIDESPREAD ENOUGH FOR AN ADVISORY.

STILL SOMEWHAT MOIST AND UNSTABLE EARLY SAT THEN DRYING AND WARMING
LATER SAT/SUN AS THE NEXT RIDGE BUILDS INTO THE AREA.  SOME MID AND
HIGH CLOUDS EXPECIALLY SUN BUT IT WILL STILL BE A NICE DAY.

FOR THE EXTENDED IT LOOKS A LOT LIKE THE CURRENT SITUATION WITH
ANOTHER FAIRLY STRONG LOW EJECTING ACROSS THE AREA ABOUT TUE.  MON
WILL BE BREEZY AND MILD AHEAD OF IT BUT WILL PUT A CHANCE OF
SHOWERS/THUNDERSTORMS IN FOR LATE IN THE DAY.  THEN CONVECTIVE
ACTIVITY LIKELY TUE WITH A CHANCE LINGERING INTO WED.  TUE SHOULD BE
THE COOLEST DAY PROBABLY DOWN 10-15 DEG OR MORE FROM MON THEN A
SLIGHT BOUNCE BACK WED.

SLC 620- CDC 4-0- SANDERS

.SLC...SNOW ADVISORY IDZ025-UTZ007>010 WILL BE CANCELED AT 22Z.

Nearby

Severe Thunderstorm Warnings in Utah, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.